MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-08
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified, moderately tortuous left anterior descending coronary artery.After an unspecified stent was implanted, a 3x8mm nc trek balloon dilatation catheter (bdc) failed to cross the lesion due to the anatomy, and the proximal shaft separated into two pieces.The bdc was simply withdrawn without resistance.A 2.75x8mm nc trek bdc also failed to cross the lesion due to the anatomy, and the proximal shaft separated into two pieces.The bdc was simply withdrawn without resistance.Then a 2.5x8mm nc trek bdc was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported separation and tear were confirmed.The reported failure to advance could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified, moderately tortuous left anterior descending coronary artery.After an unspecified stent was implanted, a 3x8mm nc trek balloon dilatation catheter (bdc) failed to cross the lesion due to the anatomy, and the proximal shaft separated into two pieces.The bdc was simply withdrawn without resistance.A 2.75x8mm nc trek bdc also failed to cross the lesion due to the anatomy, and the proximal shaft separated into two pieces.The bdc was simply withdrawn without resistance.Then a 2.5x8mm nc trek bdc was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: during prep, the 2.75x8mm nc trek balloon was slightly inflated to check for any leak.A tear in the guide wire exit notch of the 3x8mm nc trek balloon was noted.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11463132
Report Number2024168-2021-01930
Device Sequence Number19856383
Product Code LOX
UDI-Device Identifier08717648151859
UDI-Public08717648151859
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1012449-08
Device Catalogue Number1012449-08
Device Lot Number80618G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1